Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 70, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 16, 2016, 3:43 PM EDT. It took effect at Jul 17, 2016, 5:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2016, 3:43 PM EDT (19:43 UTC)
- In effect from
- Jul 17, 2016, 5:00 AM EDT
- Expired
- Jul 18, 2016, 3:14 AM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
477 WHUS73 KAPX 161943 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EDT SAT JUL 16 2016 LMZ323-341-342-344>346-170345- /O.NEW.KAPX.SC.Y.0070.160717T0900Z-160718T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 343 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-170345- /O.NEW.KAPX.SC.Y.0070.160717T1500Z-160718T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 343 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-170345- /O.NEW.KAPX.SC.Y.0070.160717T1500Z-160718T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 343 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
572 WHUS73 KAPX 170202 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1002 PM EDT SAT JUL 16 2016 LMZ323-341-342-344>346-171015- /O.CON.KAPX.SC.Y.0070.160717T0900Z-160718T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1002 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-171015- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1002 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-171015- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1002 PM EDT SAT JUL 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
424 WHUS73 KAPX 170804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT SUN JUL 17 2016 LMZ323-341-342-344>346-171615- /O.CON.KAPX.SC.Y.0070.160717T0900Z-160718T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-171615- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 404 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-171615- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 404 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
366 WHUS73 KAPX 171314 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 914 AM EDT SUN JUL 17 2016 LHZ345>347-172115- /O.EXA.KAPX.SC.Y.0070.160717T1500Z-160718T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 914 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-172115- /O.CON.KAPX.SC.Y.0070.000000T0000Z-160718T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 914 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-172115- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 914 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-172115- /O.CON.KAPX.SC.Y.0070.160717T1500Z-160718T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 914 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
386 WHUS73 KAPX 171950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT SUN JUL 17 2016 LHZ348-LMZ341-172100- /O.CAN.KAPX.SC.Y.0070.000000T0000Z-160718T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 350 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>347-LSZ321-322-172100- /O.CAN.KAPX.SC.Y.0070.000000T0000Z-160718T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ323-342-344>346-180400- /O.CON.KAPX.SC.Y.0070.000000T0000Z-160718T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
154 WHUS73 KAPX 180240 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT SUN JUL 17 2016 LHZ349-LMZ323-342-344>346-180900- /O.CON.KAPX.SC.Y.0070.000000T0000Z-160718T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1040 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
375 WHUS73 KAPX 180714 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 314 AM EDT MON JUL 18 2016 LHZ349-LMZ323-342-344>346-180815- /O.CAN.KAPX.SC.Y.0070.000000T0000Z-160718T0900Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 314 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-181515- /O.NEW.KAPX.SC.Y.0071.160718T0900Z-160719T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 314 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 3:19 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 16, 3:19 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
319 PM EDT SAT JUL 16 2016
.SHORT TERM...(This evening through Sunday)
Issued at 316 PM EDT Sat Jul 16 2016
IMPACTS: Showers and thunderstorm evolution, and storm severity.
Synoptic pattern and observations:
Shallow mid level troughing overhead with coolish and dry air in
place holding temperatures in the 70s with decent sunshine all
areas. Earlier cumulus has eroded to some degree with mixing into
the dry air (12z APX sounding 0.41" PWAT). Sfc based high pressure
and light winds have turned to lake breezes making for a pretty
typical cool summer day. Upstream across the Pac NW, an upper low
was situated on the US/Canadian border with stronger mid level flow
ejecting shortwave energy through the nrn Rockies and Dakotas where
there were various pockets of showers and storms. Sfc low pressure
was developing on the lee side across Wyoming, and was connected to
a warm front which extended into the mid Mississippi valley.
Synoptic pattern evolution:
Sfc high pressure will drift east tonight with light winds going
calm/near calm early. Scattered cumulus dissipates quickly as well,
leading to a great set up for radiational cooling and a quick fall
in temperature. Low lying areas, especially in NE lower where the
gradient stays weakest tonight, lows easily in the middle to upper
40s or cooler in spots. Areas west and more exposed to an increasing
southerly gradient later tonight, will remain in the 50s. The Pac NW
sends shortwave energy eastward while a deeper upper low north of
Ontario also starts sending energy toward western Ontario. Deeper
sfc low pressure will reside near the stronger upper low, with a
cold front pushing southward into srn Canada. Another weaker low
pressure from the Pac NW energy makes it into MN, lifting the warm
front into Iowa, continuing the slower theme to the pattern
evolution. Strong low to mid level theta-e advection occurs in
MN/western Wisconsin and 1 or 2 MCS's are expected to be working
across the mid and upper Mississippi valley. As these systems
continue east, they run into a more unfavorable air mass with time
and a rather quick diminishment in intensity is expected. Low to mid
level forcing remains quite decent however, and can foresee some
remnant showers lifting into the western CWA by midday, possibly
more so across eastern upper. The better deep low level warmth and
moisture advection arrives through afternoon and we finally start to
develop instability, especially across NW lower with MLCAPES pushing
1000j/kg while the arrival of tighter mid level flow allows for 40-
45kt of 0-6km bulk shear. Some decently organized storms are
possible in this increasingly favorable storm environment, just
wondering what will trigger convection and what will they focus on.
A delayed MCV could do it as moisture deepens and we destabilize
into the afternoon. Axis of deepest theta-e air makes it into
eastern upper by late afternoon, but not until evening for nrn lower
while the trough axis/cold front arrive for best chance at showers
and storms (see more on that below). All-in-all, there is still
some uncertainty on how things develop, but with the increasingly
favorable environment for storms, at least some scattered storms are
possible Sunday afternoon, with a marginal risk for severe weather,
with the primary threat being damaging winds. Highs a bit warmer
than previous forecast due to a slow arrival and somewhat lower
chance of being clouded over early. Better heating to lift highs
into lower 80s across much of nrn lower, and middle to upper 70s
eastern upper.
.LONG TERM...(Sunday night through Saturday)
Issued at 316 PM EDT Sat Jul 16 2016
Long term... /Sunday Night through Tuesday/
Weather Impacts: Potential for strong to severe thunderstorms
Sunday Night. Damaging winds are the primary threat.
Synoptic pattern: A 500 mb trough and its aforementioned surface
cold front will continue to swing eastward, and cross northern
Michigan Sunday Night. Showers and thunderstorms will be a good
bet. In its wake, high pressure will build into the western Great
Lakes on Monday before overspreading northern Michigan Monday Night
and Tuesday.
Sunday Night: Cold front will still be well upstream early Sunday
evening (quite a bit farther west than forecast 24 hrs ago). As a
result, risk for strong to severe storms will extend into Sunday
Night longer than previously anticipated - until frontal passage
occurs. With 850 mb dew points +13-14C and CAPES eventually rising
to around 1500 J/kg expect scattered convection to be ongoing early,
with potentially a stronger complex/line of thunderstorms arriving
by late evening coincident with front. Per the usual with
convection, these details remain highly uncertainty. However, with
available moisture/instability and very respectable 500 mb winds
around 50 kts, potential exists for strong to severe storms with
damaging winds the primary threat. Convection will gradually
diminish from NW to SE overnight, with low temperatures by Monday
morning generally in the 60s.
Monday: High pressure over upper Mississippi Valley will slowly
build into the western Great Lakes, and drier air will slowly
infiltrate region. Have tentatively removed small risk for showers
over SE sections of forecast area in spite of NAMs insistence of
~500 J/kg CAPE during the afternoon. Will need to watch, but will
cautiously anticipate just an enhanced CU field and no showers. A
stray pop up shower or two certainly can't be ruled out though.
Under partly sunny skies, highs will reach the 70s north and around
80 south.
Monday Night and Tuesday: High pressure will establish itself
directly overhead Monday Night and Tuesday resulting in light winds,
low dew points, and comfortable temperatures. There may be some
left over diurnal clouds Monday evening, and some diurnal CU again
by Tuesday afternoon - but overall clear to partly cloudy skies
anticipated. Lows Monday Night are expected in the 40s to lower 50s,
with highs Tuesday generally in the 70s.
BBS
Tuesday night through Saturday...
At the start of the period, northern Michigan sits in somewhat of a
transition zone with troughing anchored over the eastern seaboard
while ridging continues to build over the heart of the country.
Surface high pressure will aid to keep our sensible weather rather
pleasant Tuesday night through much of the day Wednesday with partly
to mostly sunny skies, light winds, and warm temperatures. Details
become a bit more muddy as we head into the latter half of the week
with resemblance of a ring of fire patter as several weak impulses
ride along the northern periphery of longwave ridging into the Great
Lakes region. At this point, it's tough to pinpoint which wave will
bring the best chance of rain/storms locally, resulting in the
Thursday through Saturday forecast looking rather ominous as slight
chance to low end chance PoPs dominate almost every period, but
fully expect the majority of the time to be precip-free. Just a side
note at this time frame, but with an associated 100+ kt upper level
jet streak positioned to our north, marginal upper level winds and
bulk shear values, plenty of instability thanks to more humid
conditions for Thursday through Saturday - severe weather potential
will have to be monitored for any wave that's able to kick off
storms.
Warm temperatures continue their return throughout the period with
highs in the 80s throughout, perhaps reaching the upper 80s to near
90 degrees Thursday and Friday. Mild overnight lows expected as
well, ranging from the low-upper 60s.
MG
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 132 PM EDT Sat Jul 16 2016
...VFR with increasing clouds and possible rain through Sunday
morning...
High pressure, dry air and light winds turning to lake breezes today
with few-sct cumulus. The high pressure slides east by Sunday
morning, but winds are expected to be calm/near calm tonight. A warm
front Sunday morning will push into srn MN/far SW Wisconsin, with a
potentially large thunderstorm complex around Minneapolis into
western Wisconsin. Some cirrus blowoff may be rolling in across nrn
Michigan into Sunday morning. These thunderstorms are expected to
diminish in intensity as they try and make it our way, with likely
only some light rains possible in NW lower Michigan late in the
TAF period.
A better chance for thunderstorms, some possibly severe, arrives
late in the afternoon across NW lower, then spreads east Sunday
evening.
Sunday winds will be southerly with gusts increasing through the
afternoon, up to 25 knots by late in the day.
&&
.MARINE...
Issued at 316 PM EDT Sat Jul 16 2016
...Advisory level gusts and choppy conditions develop ahead of
storms...
Sfc high pressure drifts east tonight while a southerly pressure
gradient tightens up quite a bit late tonight through Sunday. this
occurs out ahead of a cold front that crosses late Sunday night.
Advisory level gusts are likely shortly after dawn for Lake Michigan
and through the day most all other nearshores. Chances for showers
and storms increase through Sunday, but are more likely Sunday
night. Winds shift out of the NW Monday with cooler temperatures and
possible additional advisory level winds across the region.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM Sunday to 5 AM EDT Monday for
LHZ348-349.
LM...SMALL CRAFT ADVISORY from 5 AM Sunday to 5 AM EDT Monday for
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 AM to 11 PM EDT Sunday for LSZ321-
322.
&&
SHORT TERM...Dickson
LONG TERM...Gillen/BBS
AVIATION...Dickson
MARINE...DicksonHazardous weather outlook, Jul 16, 3:20 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 320 PM EDT SAT JUL 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 320 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT ACROSS THE OUTLOOK AREA...WITH A MARGINAL RISK FOR STRONG TO SEVERE STORMS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES FROM LATE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB/SMD
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.